Non-unique solutions of the Navier-Stokes equations for the Karman swirling flow

D. Dijkstra, P.J. Zandbergen

    Research output: Contribution to journalArticleAcademic

    52 Citations (Scopus)
    366 Downloads (Pure)


    In this paper it is shown numerically that axially-symmetric solutions of the Navier-Stokes equations, which describe the rotating flow above a disk which is itself rotating, are non-unique. The numerical techniques designed to calculate such solutions with a high power of resolution are given. Especially the behaviour in and around the first branching point is considered. It is found that fors=−0.16054 two branches coincide. The second branch has been almost completely calculated. It ranges back to positive values ofs.
    Original languageUndefined
    Pages (from-to)167-188
    JournalJournal of engineering mathematics
    Issue number2
    Publication statusPublished - 1977


    • IR-85516

    Cite this